MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 382634
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc shielded iv catheter needle did not fully retract after the button was pressed.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "rn placed 20g heplock in right anterior chamber.Rn pushes white button to release needle and retraction only occurred partially.".
 
Additional Manufacturer Narrative
Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.Fda notified: the initial reporter also notified the fda via medwatch # (b)(4).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
After additional review, this event was determined to be a case of the needle failing to retract rather than the needle being slow to retract.As a result, this event will be marked as a concomitant, cascading failure of the needle through catheter event.Therefore this mdr will be cancelled, and the retraction failure and needle through catheter events will be grouped into the same mdr (mfr# 1710034-2022-00711).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15822144
Report Number1710034-2022-00710
Device Sequence Number6157270
Product Code FOZ
UDI-Device Identifier00382903826346
UDI-Public(01)00382903826346
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number382634
Device Catalogue Number382634
Device Lot Number2146298
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer10/26/2022
12/08/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/02/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight71 KG
Patient RaceWhite